MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Mitral Valve Stenosis (1965); Heart Failure/Congestive Heart Failure (4446); Mitral Valve Insufficiency/ Regurgitation (4451)
Type of Reportable Event Death
Event or Problem Description
Edwards received notification of a pascal in mitral position where 3 months after the index procedure, the patient died.The patient had received two p10 devices 3 months ago.The patient had left the procedure with a mild mr (mitral regurgitation) and a gradient of 5mmhg.Shortly after, the patient's gradient went up to 11mmhg and the mr increased to moderate/severe.There was no change to the implant position from post procedure per follow up imaging.The patient was subsequently hospitalized and treated for heart failure with diuretics.A large asd (atrial septal defect) with left to right shunting was also repaired about a month after the pascal with little change in patient status.Ultimately, the patient was put on comfort care and expired over the weekend from her heart failure.
 
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.This is mdr 2 of 2 for this case.This is on the implant itself for the increased gradient/stenosis.
 
Additional Manufacturer Narrative
The complaint for increased gradient was confirmed with other empirical evidence.No manufacturing non-conformities were identified from the dhr review.Available information suggests that patient conditions (worsening heart failure and increased heart rate) may have contributed to the reported event.However, a definite root cause is unable to be determined.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key19722495
Report Number2015691-2024-05272
Device Sequence Number8033505
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)250118
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2025
Device Model Number20000ISA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale